Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 30, 2012, 5:11 PM EDT for Okeechobee County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2012, 5:11 PM EDT (21:11 UTC)
- Expired
- Aug 30, 2012, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139
WWUS82 KMLB 302111
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EDT THU AUG 30 2012
FLZ058-059-064-302200-
MARTIN-OKEECHOBEE-ST. LUCIE-
511 PM EDT THU AUG 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN MARTIN
COUNTY...SOUTHEASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...
* UNTIL 600 PM EDT.
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 15 MILES EAST
OF FOUR SEASONS ESTATES...MOVING NORTH AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. BRIEF FUNNEL CLOUDS MAY BE POSSIBLE AS THE EAST COAST
SEA BREEZE AND THE LAKE OKEECHOBEE BREEZE INTERACT WITH EACH OTHER
AROUND THE NORTHEAST SHORELINE OF LAKE OKEECHOBEE.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2719 8074 2724 8097 2756 8058 2713 8041
2708 8065
TIME...MOT...LOC 2109Z 171DEG 10KT 2722 8054
$$
67What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:15 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 30, 2:15 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT THU AUG 30 2012 .DISCUSSION... CURRENT-TONIGHT...DRIER AND MUCH WARMER AIR ALOFT WILL MAKE IT HARD FOR CONVECTION TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. DEEP LAYER HIGH PRESSURE CONTINUES TO BUILD OVER THE PENINSULA. THE FOCUS FOR CONVECTION WILL BE ALONG THE EAST COAST SEA BREEZE AS IT MOVES INLAND THROUGH THE REMAINDER OF THE DAY. COLLISIONS OVER THE INTERIOR FROM SEA BREEZE...LAKE BREEZE AND OTHER MESOSCALE BOUNDARY INTERACTIONS MAY INCREASE CHANCES SLIGHTLY HERE LATE IN THE DAY OR EARLY EVENING. WILL KEEP CONDITIONS DRY ALONG THE COAST FOR THIS EVENING AND LEAVE SMALL CHANCES THROUGH EARLY EVENING OVER THE INTERIOR. MOVEMENT OF CELLS SHOULD BE TOWARDS THE NORTH-NORTHWEST AT 5 TO 10 MPH. OVERNIGHT LOWS MOSTLY MIDDLE 70S. FRI-SAT...AN UNSEASONABLY DRY AND STABLE AIRMASS WILL LIE ACROSS THE REGION OVER THIS PERIOD. DEEP LAYER RIDGING WILL PUSH OFF OF THE WESTERN PENINSULA AND INTO THE EASTERN GOMEX AND PRECIPITATION CHANCES WILL REMAIN BELOW CLIMO. WILL ONLY KEEP 20 PERCENT POPS IN FOR THE INTERIOR ON FRI AND LEAVE POPS OUT ALTOGETHER FOR SAT AS PRECIPITABLE WATER VALUES DIVE BELOW 1.50 INCHES. 500 MB TEMPERATURES AROUND -5C AND 700 MB TEMPERATURES AROUND +10C NOT VERY CONDUCIVE FOR AFTERNOON/EVENING CONVECTION. MAXIMUM TEMPERATURES NEAR AVERAGE IN THE UPPER 80S TO LOWER 90S. MINIMUM TEMPERATURES ABOVE AVERAGE IN THE MIDDLE 70S. SUN-WED...PREVIOUS EXTENDED DISCUSSION...GRADUAL MOISTURE RETURN THRU EARLY NEXT WEEK AS THE REMNANT CIRCULATION OF ISAAC PIVOTS AROUND THE NRN FLANK OF THE NEWLY FORMED GOMEX RIDGE...THOUGH ANY PRECIP COVERAGE WILL BE MINIMAL AS A DEEP AND STABLE NE FLOW PREVAILS ACRS THE CENTRAL PENINSULA. MID RANGE MODELS BOTH INDICATE ISAAC'S CIRCULATION BECOMING ABSORBED BY A SHORT WAVE TROF OVER THE NRN TIER STATES...GFS BY 12Z MON AND ECMWF BY 12Z TUE. THE RESULT WILL BE A RATHER HI AMPLITUDE FRONTAL TROF THAT COULD EXTEND ALL THE WAY TO THE NE GOMEX BY 12Z TUE. DEEP MOISTURE POOLING WITHIN THIS TROF WILL BRING CHNC POPS BACK TO THE FCST THRU THE MIDDLE OF NEXT WEEK. RIDGING PATTERN OVER THE WRN ATLC SHOULD REBUILD ENOUGH TO STALL THE TROF AXIS OVER THE PANHANDLE. AS THE SOURCE REGION SHOULD REMAIN SUBTROPICAL...THERE WILL BE LITTLE CHANGE IN MAX/MIN TEMP DISTRIBUTION. && .AVIATION...MAINLY VFR. SLIGHT RISK OF AFTERNOON/EARLY EVENING CONVECTION EXISTS ACROSS THE INTERIOR. WILL HAVE TO MONITOR FOR LOCALIZED IFR/MVFR STRATUS FOR EARLY FRI MORNING. WILL LEAVE MENTION OUT OF TAFS FOR NOW...THOUGH LOW-LEVELS REMAIN RELATIVELY MOIST. ANY ISOLATED CONVECTION AROUND ON FRI LIKELY CONFINED OVER THE INTERIOR AND LATER IN THE DAY. && .MARINE...TONIGHT-FRI...E/ESE WINDS ALONG THE COAST FOLLOWING ECSB DEVELOPMENT AND MOVEMENT INLAND. ELSEWHERE ESE/SE WINDS INTO THIS EVENING BACKING MORE EASTERLY BY DAYBREAK AND ENE THROUGH THE DAY ON FRI. WIND SPEEDS REMAINING 6-12 KTS WITH A CONTINUED LIGHT PRESSURE GRADIENT ACROSS THE AREA. A LESS THAN 20 PERCENT CHANCE OF SHRA/TSRA TO EXIST THROUGH THIS TIME. SEAS 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE SHOULD MAKE FOR FAVORABLE BOATING CONDITIONS FOR SMALL CRAFT. SAT-MON...PREVIOUS EXTENDED DISCUSSION...LIGHT TO GENTLE E/NERLY BREEZE WILL PREVAIL THRU THE WEEKEND AS A HIGH PRES RIDGE OVER THE GREAT LAKES/MIDWEST BUILDS DOWN TO THE CAROLINA COAST. SFC/BNDRY LYR WINDS WILL THEN FLUCTUATE BETWEEN NE AND SE THRU THE WEEKEND AS THE RIDGE AXIS OSCILLATES OVER THE CENTRAL PENINSULA. WINDS WILL SHIFT TO THE E/SE SUN NIGHT INTO MON AS A WEAK FRONTAL BNDRY FORMS OVER THE DEEP S/FL PANHANDLE. SEAS AOB 2FT SAT...THEN AOB 2FT NEARSHORE AND 2-3FT OFFSHORE SUN/MON AS A SMALL SWELL IMPACTS THE LCL ATLC. MINIMAL TSTM COVERAGE AS THE ONSHORE FLOW FOCUSES DAILY ACTIVITY OVER THE WRN PENINSULA. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 88 74 89 / 10 10 10 10 MCO 75 93 74 92 / 20 20 10 10 MLB 76 89 76 90 / 10 10 10 10 VRB 75 89 74 89 / 10 10 10 10 LEE 75 93 75 93 / 20 20 10 10 SFB 76 92 75 92 / 20 20 10 10 ORL 76 92 75 92 / 20 20 10 10 FPR 74 88 75 88 / 10 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...SEDLOCK RADAR/IMPACT WEATHER....PENDERGRAST AVIATION...BOWEN
Hazardous weather outlook, Aug 30, 4:15 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 415 AM EDT THU AUG 30 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-302100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 415 AM EDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THE ATLANTIC HIGH PRESSURE RIDGE BUILD WESTWARD OVER THE NEXT 24 HOURS...WHICH WILL CAUSE THE THE AIR MASS OVER EAST CENTRAL FLORIDA TO BECOME A LITTLER DRIER AND LESS UNSTABLE THAN IN PREVIOUS DAYS. SURFACE WINDS BECOMING MORE SOUTHEAST WILL ALLOW THE ATLANTIC SEA BREEZE TO FORM EARLIER AND PUSH A LITTLE FASTER AND FARTHER INLAND. OVERALL STORM COVERAGE SHOULD BE LIMITED TO ISOLATED ALONG THE COAST THROUGH EARLY AFTERNOON...AND SCATTERED OVER THE INTERIOR FROM MID AFTERNOON TO SHORTLY AFTER SUNSET. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...PONDING OF WATER ON ROADS AND IN LOW SPOTS FROM TORRENTIAL DOWNPOURS...AND BRIEF WIND GUSTS OF 30 TO 40 MPH. .RIP CURRENT IMPACT... WEATHER AND OCEANIC CONDITIONS WILL LEAD TO A LOW TO MODERATE THREAT OF RIP CURRENTS AT AREA BEACHES TODAY. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ON OCEAN HAZARDS. SWIM ONLY WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... A FEW OF TODAY'S STORMS MAY PRODUCE WIND GUSTS TO AROUND 35 KNOTS OVER LARGER INLAND LAKES...MAINLY OVER THE INTERIOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWER AND STORM CHANCES WILL REMAIN BELOW NORMAL FROM LATE WEEK THROUGH THE LABOR DAY HOLIDAY WEEKEND AS DRIER AIR CONTINUES TO BUILD ACROSS EAST CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
In the hours before
Special weather statement, Aug 30, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EDT THU AUG 30 2012
FLZ058-059-064-302200-
MARTIN-OKEECHOBEE-ST. LUCIE-
511 PM EDT THU AUG 30 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN MARTIN
COUNTY...SOUTHEASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...
* UNTIL 600 PM EDT.
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 15 MILES EAST
OF FOUR SEASONS ESTATES...MOVING NORTH AT 10 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. BRIEF FUNNEL CLOUDS MAY BE POSSIBLE AS THE EAST COAST
SEA BREEZE AND THE LAKE OKEECHOBEE BREEZE INTERACT WITH EACH OTHER
AROUND THE NORTHEAST SHORELINE OF LAKE OKEECHOBEE.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2719 8074 2724 8097 2756 8058 2713 8041
2708 8065
TIME...MOT...LOC 2109Z 171DEG 10KT 2722 8054
67The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:46 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 59 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.